Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Celcept

  1. #1
    Join Date
    Nov 2011
    Posts
    10
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Default Celcept

    Im ok with the daily dose of meds but Come on, those huge pills on an empty stomach? thanks to whoever came up with that one!!
    Like clockwork every day at the same time, i'm ready to hurl. I have an extremely weak stomach and the nausea pills i was prescribed don't help at all. Am i really doing that much damage by eating less than two hours before i have to take it? or not waiting an entire hour after i take it to eat? Iv come a long way since i was diagnosed two years ago but there are still alot of parts of this disease that i don't really know how to deal with

  2. #2
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    Idk but I always have to eat a little something when I take cellcept. Really it all depends on how you react to it, I remember when I first got on it I threw up a lot especially in the morning bc I was so hungry.

  3. #3
    Join Date
    May 2012
    Posts
    79
    Thanks
    32
    Thanked 15 Times in 14 Posts

    Default

    I too have the same issue with cellcept. I was vomiting a lot. I just switched to myfortic its just been a bit over a week not going so good. My rheumy told me it was okay for me to take it with food. She also told me that they are much stricter with transplant paitents as far as not eating but in a lupus case it was fine. That's just what *my* rheumy said. I would perhaps talk to your dr and see. Good luck I feel for you.

  4. #4
    Join Date
    Jan 2013
    Posts
    84
    Thanks
    3
    Thanked 26 Times in 16 Posts

    Default

    When I first started Cellcept I threw up all the time, so my doc and I reduced my dose to let my body get used to it, it's been almost a year since and now I'm up to the full dose and I have to increase some more cause my lupus is still very active.

  5. #5
    Join Date
    Dec 2012
    Location
    Tulsa, OK
    Posts
    15
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I'm also having an issue with cellcept. Its causing me to have a cough and sore throat. Also, my muscles hurt and I feel run down. I take 3000mg a day. The coughing has gotten so bad that tonight I threw up all over my bed.

  6. #6
    Join Date
    Mar 2007
    Location
    new orleans, la
    Posts
    55
    Thanks
    22
    Thanked 1 Time in 1 Post

    Default

    I had to eat something when I started Cellcept plus I was also on prednisone so eating regularly was crucial to not be nauseated or miserable all day. Talk to your Dr because mine gave me permission. The side effects got better for me.
    Lupus (nephritis), Osteopenia, Raynaud's, plaqueneil, cellcept

  7. #7
    Join Date
    Feb 2009
    Location
    Arizona and Berkeley CA
    Posts
    9
    Thanks
    3
    Thanked 1 Time in 1 Post

    Default

    I'm also on CellCept (actually the generic, Mycophenolate Mofetil). I used to set an alarm 1 hour early, take the pills, and go back to sleep so that I could sleep through the nausea. Like papillion, I would also recommend asking your doctor if you can eat a little something with the pills, perhaps a few crackers to see if it gets better. You could also try taking them at night if you are up 3 hours after dinner. I recall the instructions being 1 hour before eating or 3 hours after. Again - check with the doctor or pharmacist first.
    best,
    Kimberlee

    SLE / lupus nephritis / adrenal crises
    diagnosed September 2000
    celebrating over 10 healthy, happy years with lupus!

  8. #8
    Join Date
    Aug 2013
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have been on Cellcept for almost 2 weeks now, and am supposed to go up to 2000mg per day. I am also having really bad nausea, especially when I eat anything after I take the cellcept. Today wasn't so bad, because I waited almost 3 hours before eating and taking the other meds, so maybe that will help I don't know. I really don't know how much worse it will get when I up the dose.

    Has anybody's doctor prescribed them meds for their GI symptoms? I've been on Zofran and Nexium, and so far it hasn't helped much.

  9. #9
    Join Date
    May 2013
    Posts
    135
    Thanks
    29
    Thanked 38 Times in 28 Posts

    Default

    I'm only on 1500mg a day and they haven't made me feel sick particularly..except for a couple of occasions. I take them as I go to sleep and then set my alarm and take them before I get up which works fine for me.
    I am completely and utterly exhausted tho. I'm picking up my blood results tomorrow. My nurse says they were borderline the first time and now they're less...but exactly what ones she means I'm not sure of so I'm looking for myself tomorrow!
    Did anyone else get anaemia with them? Is that normal? How did you deal with it?
    Jx

  10. #10
    Join Date
    Jul 2013
    Location
    Tampa Bay, FL
    Posts
    83
    Thanks
    48
    Thanked 30 Times in 19 Posts

    Default

    Hi Jaynie. I had slight anemia before I was diagnosed with Lupus. The docs always want me to take iron pills, but that messes up my intestines so I'd rather be tired from the anemia than in that kind of pain from the increased iron. So we watch it through the bloodwork. The docs, both the Rhuemy and Hematologist suggest that if my iron levels drop below 10 then I will have to get infusions. I had been watching my diet pretty closely trying to increase my iron intake and absorption naturally while on all these toxic drugs, cellcept being one of them. I haven't dippd below 10 in the 6 months we've been watching it, so yea!!! Just be careful the anemia can make the fatigue worse. So make sure you have a plan that works for you to keep you out of the anemia danger zone. We really don't need anything making our lupus symptoms worse.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •